Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi,

i was prescribed duac for the first time yesterday (i actually went to the Dr to get a prescription for neosporin for my red marks, but the neomycin sulphate cream i was prescribed is apparantly discontinued in the U.K and the doc was really doubtful about it for acne marks in the first place, so gave me duac instead...)

i dont know whether to start using the duac or not though because im scared it will give me a massive initial breakout and my skins been ok for a few weeks (3/4 spots maybe..plus the damn red/brown marks) and i dont want to get worse before i start university in october.

i've been using 2.5% BP cream for ages now in 'CSR style', so will the 5% BP in the Duac cause the skin to become worse before (if) it starts to get completely clear?

Did it cause anyone who was already using 2.5% BP to break out more intially?

Share this post


Link to post
Share on other sites

SKIN 'PURGING' A MYTH WITH NEW TREATMENTS Charlotte Observer (North Carolina) May 19, 2006 Friday ONE-THREE EDITION

Copyright 2006 The Charlotte Observer

All Rights Reserved

Charlotte Observer (North Carolina)

May 19, 2006 Friday ONE-THREE EDITION

SECTION: STYLE; Cosmetics Q & A; Pg. 2E

LENGTH: 330 words

HEADLINE: SKIN 'PURGING' A MYTH WITH NEW TREATMENTS

BYLINE: PAULA BEGOUN, KNIGHT RIDDER

BODY:

I hear women talk about their skin "purging" when they start using a new treatment, such as an alpha hydroxy acid lotion or an anti-acne product. Supposedly, certain treatments cause skin to go through a purging period, meaning it breaks out with pimples, before it becomes clearer. I'm afraid to use anything that could make my skin become worse before it gets better. This sounds like an allergic reaction to me. What do you think?

-JESSICA, VIA E-MAIL

Skin-care products do not make skin purge anything. Pimples are not lying in wait and then flushed out when the appropriate treatment is used. What well-formulated blemish-fighting products, gentle cleansers, gentle exfoliants and topical disinfectants such as benzoyl peroxide do is alter the conditions in skin that allow pimples to be formed in the first place.

There are two reasons some people break out when they first use these kinds of products, even well-formulated versions (well-formulated meaning effective concentrations of the active ingredients, with no other possible irritating or sensitizing ingredients such as menthol, alcohol, peppermint and camphor).

The most likely explanation for these kinds of breakouts is that the skin can initially have a sensitizing or irritant reaction to products with active ingredients, which causes pimples to erupt. Generally, this is a transient problem that goes away in a week or so. If it persists, you need to seek alternate battle plans for blemishes until you find what works.

For people who tend to break out, the other possibility is that you started using the new skin-care products at the exact same time when new blemishes were about to happen anyway. These new breakouts may seem related to the products you are using, but timing is everything, so they may very well have shown up the next day even if you didn't change a thing you were using.

*

Doesn't that make you scared about Rx? Gosh. Good luck - - you may be okay!

Share this post


Link to post
Share on other sites

Thanks lol.

I'll wait till i get a few more spots though..if i dont get any in the next month then i wont bother with the duac till i do really need it...

thanks for the article though :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×